Alert archive / Florida / Beach Hazards Statements in 2018
Beach Hazards Statement 1, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this beach hazards statement at Apr 27, 2018, 3:35 PM EDT for Lee County, Florida. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2018, 3:35 PM EDT (19:35 UTC)
- Expired
- Apr 30, 2018, 10:00 PM EDT
- In force
- 3 days
- Issued by
- NWS Tampa Bay, FL
County Lee County, FL
The radar
The Tampa radar (KTBW), 132 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 7.6 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 116 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 837 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
084 WHUS42 KTBW 271935 CFWTBW URGENT - IMMEDIATE BROADCAST REQUESTED Coastal Hazard Message National Weather Service Tampa Bay Ruskin FL 335 PM EDT Fri Apr 27 2018 FLZ165-280345- /O.NEW.KTBW.BH.S.0001.180427T1935Z-180501T0200Z/ Coastal Lee- 335 PM EDT Fri Apr 27 2018 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH MONDAY EVENING... The National Weather Service in Tampa Bay Ruskin has issued a Beach Hazards Statement for high respiratory irritation, which is in effect through Monday evening. * RED TIDE HAZARDS...Possible respiratory irritation in some coastal areas. For red tide forecast information visit http://tidesandcurrents.noaa.gov/hab. * FLORIDA RED TIDE RESPIRATORY IRRITATION POTENTIAL IMPACTS... Symptoms may include coughing...sneezing...and tearing eyes. People with respiratory conditions such as asthma... emphysema...and other pulmonary diseases may be more sensitive. Irritation may vary locally and throughout the day. If you experience uncomfortable symptoms...consider going to an unaffected beach nearby. * FLORIDA RED TIDE RESPIRATORY IRRITATION TIMING/LOCATION...NOAA FORECAST:...COASTAL SOUTHERN LEE COUNTY: GULF COAST AND BAY REGIONS...POSSIBLE FRIDAY AND SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... Florida red tide observations...You can find unaffected beaches by checking reports of recent local observations and data: Mote Marine Laboratory daily beach conditions http://www.mote.org/beaches and the Florida Fish and Wildlife Conservation Commission (FWC) red tide status http://myfwc.com/redtidestatus. Florida red tide health information...Consult the Florida Department of Health: http://www.floridahealth.gov/environmental-health/aquatic- toxins/red-tide.htm or call the Poison Control Center at: 1 800 222 1222. Inclusion of external links does not constitute endorsement by the Department of Commerce (DOC)/(NOAA) of these external web sites or the information, products, or services contained therein. Florida red tide information sources...red tide forecasts are provided by the National Ocean Service with data provided by the FWC and Mote Marine Laboratory. && $$ http://www.weather.gov/tampa
5 follow-up statements
610 WHUS42 KTBW 280022 CFWTBW URGENT - IMMEDIATE BROADCAST REQUESTED Coastal Hazard Message National Weather Service Tampa Bay Ruskin FL 822 PM EDT Fri Apr 27 2018 FLZ165-282200- /O.CON.KTBW.BH.S.0001.000000T0000Z-180501T0200Z/ Coastal Lee- 822 PM EDT Fri Apr 27 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY EVENING... * RED TIDE HAZARDS...Possible respiratory irritation in some coastal areas. For red tide forecast information visit http://tidesandcurrents.noaa.gov/hab. * FLORIDA RED TIDE RESPIRATORY IRRITATION POTENTIAL IMPACTS... Symptoms may include coughing...sneezing...and tearing eyes. People with respiratory conditions such as asthma... emphysema...and other pulmonary diseases may be more sensitive. Irritation may vary locally and throughout the day. If you experience uncomfortable symptoms...consider going to an unaffected beach nearby. * FLORIDA RED TIDE RESPIRATORY IRRITATION TIMING/LOCATION...NOAA FORECAST:...COASTAL SOUTHERN LEE COUNTY: GULF COAST AND BAY REGIONS...POSSIBLE FRIDAY AND SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... Florida red tide observations...You can find unaffected beaches by checking reports of recent local observations and data: Mote Marine Laboratory daily beach conditions http://www.mote.org/beaches and the Florida Fish and Wildlife Conservation Commission (FWC) red tide status http://myfwc.com/redtidestatus. Florida red tide health information...Consult the Florida Department of Health: http://www.floridahealth.gov/environmental- health/aquatic- toxins/red-tide.htm or call the Poison Control Center at: 1 800 222 1222. Inclusion of external links does not constitute endorsement by the Department of Commerce (DOC)/(NOAA) of these external web sites or the information, products, or services contained therein. Florida red tide information sources...red tide forecasts are provided by the National Ocean Service with data provided by the FWC and Mote Marine Laboratory. && $$ http://www.weather.gov/tampa
748 WHUS42 KTBW 281217 CFWTBW URGENT - IMMEDIATE BROADCAST REQUESTED Coastal Hazard Message National Weather Service Tampa Bay Ruskin FL 817 AM EDT Sat Apr 28 2018 FLZ165-282200- /O.CON.KTBW.BH.S.0001.000000T0000Z-180501T0200Z/ Coastal Lee- 817 AM EDT Sat Apr 28 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY EVENING... * RED TIDE HAZARDS...Possible respiratory irritation in some coastal areas. For red tide forecast information visit http://tidesandcurrents.noaa.gov/hab. * FLORIDA RED TIDE RESPIRATORY IRRITATION POTENTIAL IMPACTS... Symptoms may include coughing...sneezing...and tearing eyes. People with respiratory conditions such as asthma... emphysema...and other pulmonary diseases may be more sensitive. Irritation may vary locally and throughout the day. If you experience uncomfortable symptoms...consider going to an unaffected beach nearby. * FLORIDA RED TIDE RESPIRATORY IRRITATION TIMING/LOCATION...NOAA FORECAST:...COASTAL SOUTHERN LEE COUNTY: GULF COAST AND BAY REGIONS...POSSIBLE SATURDAY AND SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... Florida red tide observations...You can find unaffected beaches by checking reports of recent local observations and data: Mote Marine Laboratory daily beach conditions http://www.mote.org/beaches and the Florida Fish and Wildlife Conservation Commission (FWC) red tide status http://myfwc.com/redtidestatus. Florida red tide health information...Consult the Florida Department of Health: http://www.floridahealth.gov/environmental- health/aquatic- toxins/red-tide.htm or call the Poison Control Center at: 1 800 222 1222. Inclusion of external links does not constitute endorsement by the Department of Commerce (DOC)/(NOAA) of these external web sites or the information, products, or services contained therein. Florida red tide information sources...red tide forecasts are provided by the National Ocean Service with data provided by the FWC and Mote Marine Laboratory. && $$ http://www.weather.gov/tampabay
920 WHUS42 KTBW 282217 CFWTBW URGENT - IMMEDIATE BROADCAST REQUESTED Coastal Hazard Message National Weather Service Tampa Bay Ruskin FL 617 PM EDT Sat Apr 28 2018 FLZ165-292200- /O.CON.KTBW.BH.S.0001.000000T0000Z-180501T0200Z/ Coastal Lee- 617 PM EDT Sat Apr 28 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY EVENING... * RED TIDE HAZARDS...Possible respiratory irritation in some coastal areas. For red tide forecast information visit http://tidesandcurrents.noaa.gov/hab. * FLORIDA RED TIDE RESPIRATORY IRRITATION POTENTIAL IMPACTS... Symptoms may include coughing...sneezing...and tearing eyes. People with respiratory conditions such as asthma... emphysema...and other pulmonary diseases may be more sensitive. Irritation may vary locally and throughout the day. If you experience uncomfortable symptoms...consider going to an unaffected beach nearby. * FLORIDA RED TIDE RESPIRATORY IRRITATION TIMING/LOCATION...NOAA FORECAST:...COASTAL SOUTHERN LEE COUNTY: GULF COAST...POSSIBLE SUNDAY. BAY REGIONS...POSSIBLE SUNDAY AND MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... Florida red tide observations...You can find unaffected beaches by checking reports of recent local observations and data: Mote Marine Laboratory daily beach conditions http://www.mote.org/beaches and the Florida Fish and Wildlife Conservation Commission (FWC) red tide status http://myfwc.com/redtidestatus. Florida red tide health information...Consult the Florida Department of Health: http://www.floridahealth.gov/environmental- health/aquatic- toxins/red-tide.htm or call the Poison Control Center at: 1 800 222 1222. Inclusion of external links does not constitute endorsement by the Department of Commerce (DOC)/(NOAA) of these external web sites or the information, products, or services contained therein. Florida red tide information sources...red tide forecasts are provided by the National Ocean Service with data provided by the FWC and Mote Marine Laboratory. && $$ http://www.weather.gov/tampa
855 WHUS42 KTBW 292204 CFWTBW URGENT - IMMEDIATE BROADCAST REQUESTED Coastal Hazard Message National Weather Service Tampa Bay Ruskin FL 604 PM EDT Sun Apr 29 2018 FLZ165-302215- /O.CON.KTBW.BH.S.0001.000000T0000Z-180501T0200Z/ Coastal Lee- 604 PM EDT Sun Apr 29 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY EVENING... * RED TIDE HAZARDS...Possible respiratory irritation in some coastal areas. For red tide forecast information visit http://tidesandcurrents.noaa.gov/hab. * FLORIDA RED TIDE RESPIRATORY IRRITATION POTENTIAL IMPACTS... Symptoms may include coughing...sneezing...and tearing eyes. People with respiratory conditions such as asthma... emphysema...and other pulmonary diseases may be more sensitive. Irritation may vary locally and throughout the day. If you experience uncomfortable symptoms...consider going to an unaffected beach nearby. * FLORIDA RED TIDE RESPIRATORY IRRITATION TIMING/LOCATION...NOAA FORECAST:...COASTAL SOUTHERN LEE COUNTY: BAY REGIONS...POSSIBLE MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... Florida red tide observations...You can find unaffected beaches by checking reports of recent local observations and data: Mote Marine Laboratory daily beach conditions http://www.mote.org/beaches and the Florida Fish and Wildlife Conservation Commission (FWC) red tide status http://myfwc.com/redtidestatus. Florida red tide health information...Consult the Florida Department of Health: http://www.floridahealth.gov/environmental- health/aquatic- toxins/red-tide.htm or call the Poison Control Center at: 1 800 222 1222. Inclusion of external links does not constitute endorsement by the Department of Commerce (DOC)/(NOAA) of these external web sites or the information, products, or services contained therein. Florida red tide information sources...red tide forecasts are provided by the National Ocean Service with data provided by the FWC and Mote Marine Laboratory. && $$ http://www.weather.gov/tampa
401 WHUS42 KTBW 010138 CFWTBW URGENT - IMMEDIATE BROADCAST REQUESTED Coastal Hazard Message National Weather Service Tampa Bay Ruskin FL 938 PM EDT Mon Apr 30 2018 FLZ165-010245- /O.EXP.KTBW.BH.S.0001.000000T0000Z-180501T0200Z/ Coastal Lee- 938 PM EDT Mon Apr 30 2018 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 10 PM EDT THIS EVENING... * FLORIDA RED TIDE RESPIRATORY IRRITATION POTENTIAL IMPACTS... Symptoms may include coughing...sneezing...and tearing eyes. People with respiratory conditions such as asthma... emphysema...and other pulmonary diseases may be more sensitive. Irritation may vary locally and throughout the day. If you experience uncomfortable symptoms...consider going to an unaffected beach nearby. * FLORIDA RED TIDE RESPIRATORY IRRITATION TIMING/LOCATION...NOAA FORECAST:...COASTAL SOUTHERN LEE COUNTY: BAY REGIONS... POSSIBLE MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... Florida red tide observations...You can find unaffected beaches by checking reports of recent local observations and data: Mote Marine Laboratory daily beach conditions http://www.mote.org/beaches and the Florida Fish and Wildlife Conservation Commission (FWC) red tide status http://myfwc.com/redtidestatus. Florida red tide health information...Consult the Florida Department of Health: http://www.floridahealth.gov/environmental- health/aquatic- toxins/red-tide.htm or call the Poison Control Center at: 1 800 222 1222. Inclusion of external links does not constitute endorsement by the Department of Commerce (DOC)/(NOAA) of these external web sites or the information, products, or services contained therein. Florida red tide information sources...red tide forecasts are provided by the National Ocean Service with data provided by the FWC and Mote Marine Laboratory. && $$ http://www.weather.gov/tampa
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this beach hazards statement went out at Apr 27, 2:49 PM EDT, 46 minutes earlier.
Area forecast discussion, Apr 27, 2:49 PM EDT, 46 minutes before
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 249 PM EDT Fri Apr 27 2018 .SHORT TERM (Today-Saturday)... A weak cold front will push through Florida today with not a lot of fan fair. A few isolated showers will be possible as the front pushes through but for the most part the front will just bring us drier conditions for tomorrow. By the overnight hours the front should be to our south with winds shifting to the northwest and winds staying light. Tomorrow will be a quiet and comfortable. Temperatures will be very similiar to today but humidity will be much less making it for a nice afternoon under clear skies. && .LONG TERM (Saturday Night-Friday)... Dry high pressure will build in across the area from the west through Sunday morning, then a weak dry boundary will wash out across the area with stronger high pressure from the northwest building down the state Sunday night. The high pressure center builds south over the region through Monday and then moves out over the western Atlantic for mid-week through the end of the period. No rain chances in through the period, with temperatures warming from near-normal at the start of the period, to a few degrees above normal for mid-week through the end of the period. Winds will shift from the NW to the NE Monday, and then continue generally from the east through the rest of the period, with evening easterly wind surges causing gusty conditions for a few hours after sunset each night. && .AVIATION... VFR conditions are expected through the TAF period. A weak cold front will push through the area today with winds coming out of the west around 10 kts. An isolated shower will be possible but have kept it out of the TAFs. Winds will shift to the northwest and will be around 5 kts overnight. VFR and light northwesterly winds will continue tomorrow morning. && .MARINE... Winds will be shifting to the northwest as the front pushes through during the day and overnight hours. Winds will be staying below 15 kts. Winds will stay out of the northwest on Saturday before shifting to the northeast on Sunday as high pressure and clear skies dominate the area. We will see winds shifting to the east for all of next week with easterly surges during the afternoon with winds getting up to 15-20 kts. && .FIRE WEATHER... A cold front will push through the area today dropping inland area to around 35 percents humidity through the afternoon hours both Saturday and Sunday. However, winds will be staying below the 15 kt so no red flag warnings needed at this time. && .Preliminary Point Temps/PoPs... TPA 66 79 65 84 / 0 0 0 0 FMY 66 83 64 87 / 0 0 0 0 GIF 63 85 61 87 / 0 0 0 0 SRQ 67 76 65 84 / 0 0 0 0 BKV 59 81 58 85 / 0 0 0 0 SPG 67 81 66 84 / 0 0 0 0 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...None. Gulf waters...None. && SHORT TERM/AVIATION/MARINE/FIRE WEATHER...27/Shiveley MID TERM/LONG TERM/DECISION SUPPORT...24/Hubbard
Hazardous weather outlook, Apr 27, 3:49 AM EDT, 11 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 349 AM EDT Fri Apr 27 2018 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-272000- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters- Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 349 AM EDT Fri Apr 27 2018 This Hazardous Weather Outlook is for West Central And Southwest Florida. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. ...MARINE IMPACTS... Easterly surges will cause wind speeds to increase to around 20 knots each evening Monday night through Wednesday night, creating hazardous boating conditions for small craft operators. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Fleming
Nearby
Beach Hazards Statements in Florida, 2018Every beach hazards statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.